Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Diabetic on insulin. Diagnosed with underactive thyroid. Increased thyroxin dosage. Will it help?

Hi just would like to check with you. I am diabetic on insulin and about 3 years ago was diagnosed with underactive thyroid and started taking thyroxin 50mg now have been instructed after blood test that thyroid is not so good and need to increase to 75mg. I am just wondering if there is any particular reason for why it is gone off the rails a bit and if by taking the increased medication will help. I have been feeling a bit more tired recently. Any information would be helpful. Thank you
Asked On : Mon, 13 Aug 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
The requirement of thyroxine by the body is never the same and it may keep on changing.
That's why repeat thyroid function tests are recommended every six months so that the dose of thyroxine can be modified,if necessary.
Your feeling of tiredness is an indication that your thyroid levels are not controlled.
Abide by the instruction of your doctor and keep getting your thyroid function tests done at regular intervals.
Answered: Mon, 13 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor